Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2008, 12:16 PM EDT for Saint Joseph County, Michigan; LaGrange County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 12:16 PM EDT (16:16 UTC)
- Expired
- Jun 22, 2008, 1:01 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaGrange County, IN, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:20 PM EDT | HAIL 0.25 | 3 Sw Shipshewana, IN | |
| Jun 22, 12:24 PM EDT | HAIL 0.75 | 3 E Middlebury, IN | |
| Jun 22, 12:44 PM EDT | HAIL 0.5 | 1 S Sturgis, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 221616
SVRIWX
INC087-MIC149-221715-
/O.NEW.KIWX.SV.W.0098.080622T1616Z-080622T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA
SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 115 PM EDT
* AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
CONSTANTINE TO 6 MILES WEST OF SHIPSHEWANA...OR ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF THREE RIVERS TO 9 MILES NORTHEAST
OF GOSHEN...AND MOVING EAST AT 26 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
STURGIS...
KLINGER LAKE...SCOTT AND SHIPSHEWANA...
HOWE...
FINDLEY...
FAWN RIVER...ONTARIO AND BURR OAK...
IN ADDITION TO PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4191 8530 4187 8530 4186 8529 4176 8530
4161 8546 4164 8566 4176 8566 4176 8567
4176 8569 4191 8567
TIME...MOT...LOC 1616Z 271DEG 22KT 4189 8559 4165 8566
$$
SIMPSON2 follow-up statements
000
WWUS53 KIWX 221640
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1239 PM EDT SUN JUN 22 2008
INC087-MIC149-221715-
/O.CON.KIWX.SV.W.0098.000000T0000Z-080622T1715Z/
LAGRANGE IN-ST. JOSEPH MI-
1239 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR CENTRAL LAGRANGE COUNTY IN NORTHEAST INDIANA...AND SOUTHEASTERN
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
FINDLEY TO 7 MILES SOUTHWEST OF HOWE...OR ALONG A LINE EXTENDING FROM
6 MILES NORTH OF STURGIS TO 5 MILES WEST OF LAGRANGE...AND MOVING
EAST AT 25 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
FINDLEY...
FAWN RIVER...ONTARIO AND BURR OAK...
HAIL UP TO PENNY SIZE WAS REPORTED EAST OF MIDDLEBURY WITH THIS
LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS SITUATION...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4191 8530 4187 8530 4186 8529 4176 8530
4161 8546 4163 8557 4190 8550
TIME...MOT...LOC 1639Z 271DEG 22KT 4189 8540 4165 8547
$$
SIMPSON000
WWUS53 KIWX 221701
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 PM EDT SUN JUN 22 2008
INC087-MIC149-221710-
/O.CAN.KIWX.SV.W.0098.000000T0000Z-080622T1715Z/
LAGRANGE IN-ST. JOSEPH MI-
100 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAGRANGE COUNTY IN
NORTHEAST INDIANA...AND SOUTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST
MICHIGAN IS CANCELLED...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4191 8530 4187 8530 4186 8529 4176 8530
4161 8546 4163 8557 4190 8550
TIME...MOT...LOC 1700Z 271DEG 22KT 4189 8523 4165 8530
$$
SIMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:42 AM EDT, 34 minutes earlier.
Area forecast discussion, Jun 22, 11:42 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1142 AM EDT SUN JUN 22 2008 .UPDATE... ATMOS DOWNSTREAM OF LAKE MICHIGAN DESTABILIZING NICELY LATE THIS AM UNDER STRONG INSOLATION. MODIFIED LAPS SNDGS AT 15 UTC YEILD 2-2.5 KJ/KG AND 1000 PLUS J/KG WHEN CONSIDERING A MIXED LAYER INCORPORATING NEAR PBL DRY LAYER. FAVORABLE HIGH EQL/NO CIN WITH WBZ 7.5 TO 8.5 KFT FAVOR MARGINAL TO ONE INCH DIAMETER HAIL...HOWEVER W/ 800+ J/KG DAPE TO INCREASE WITH INCREASED INSOLATION/DEEPER MIXING TO FAVOR ISOLD DAMAGING WIND RISK FURTHER DOWNSTREAM. UPDATED TO ADJUST SEVERE RISK AREA THIS AFTERNOON/EVENING ALONG AND EAST OF OUTFLOW BOUNDARY THAT MOVED ASHORE FROM AM SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 652 AM EDT SUN JUN 22 2008/ AVIATION (12Z TAFS)... CONCERNS FOR AVIATION WITH THE THUNDERSTORM ACTIVITY LATE THIS MORNING THROUGH THE EVENING. VFR CONDITIONS WITH MODEST WESTERLY WINDS WILL BE FOUND OUTSIDE OF STORMS...WITH CIGS AT OR ABV 5K FT. INSIDE STORMS CIGS NEAR 3K FT AT THE LOWEST WITH VSBYS DOWN TO 2 TO 4 SM AND STRONG WIND GUSTS. THUNDERSTORMS SHOULD START TO DECREASE AND END LATE THIS EVENING...LEAVING LIGHT WNW WINDS AND SCT OR FEW CLOUDS OVERNIGHT. PREV DISCUSSION... /ISSUED 401 AM EDT SUN JUN 22 2008/ SHORT TERM... TODAY THROUGH MONDAY NIGHT HIGH PLAINS ENVIRONMENT CONTINUES ACROSS THE SOUTHERN GREAT LAKES. DEEPENING UPPER LOW PRESSURE OVER THE UPPER GREAT LAKES CONTINUES TO BRING VERY UNSTABLE AIR TO THE REGION AS NUMEROUS MID LEVEL SPEED MAXIMA TRANSLATE OVER THE NORTHERN ROCKIES AND MERGES WITH THE GREAT LAKES VORTEX...AMPLIFYING IN THE PROCESS. THE NEXT DISTURBANCE IN A SERIES OF IMPULSES CAN BE SEEN DIGGING INTO THE UPPER MIDWEST ON WATER VAPOR IMAGERY. RADAR DATA CONFIRMS STRONG LIFT ASSOCIATED WITH THIS DISTURBANCE...AS NOTED BY A BROKEN LINE OF HIGH BASED CONVECTION OVER NORTHERN IA INTO WI. LOCALLY...A FEW ACCAS WERE PRESENT ASSOCIATED WITH ONE OF THE MANY SMALL SCALE MID LEVEL DISTURBANCES. ISOLATED THUNDERSTORMS HAVE FINALLY DISSIPATED WITH LACK OF ANY SIGNIFICANT FORCING IN THE REGION. STALLED SFC TROUGH WAS LOCATED ACROSS THE REGION EXTENDING FROM UPPER LOWER MICHIGAN TO SW PORTIONS OF THE CWA. TEMPS ACROSS THE FA WERE GENERALLY IN THE UPPER 50S LOWER 60S...WITH CALM WINDS AS OF 07Z. FORECAST MODELS WERE AGAIN IN GOOD AGREEMENT WITH EACH OTHER...ONLY A FEW SMALL DIFFERENCES NOTED BETWEEN THE GFS AND NAM...MAINLY WITH REGARD TO MOMENTUM FIELDS. UTILIZED THE NAM/RUC/GFS/SREF FOR GUIDANCE. TODAY...AFOREMENTIONED UPPER LEVEL IMPULSE WILL PUSH INTO THE OHIO VALLEY REGION...FORCING LARGE SCALE ASCENT AND COOLING OVER THE REGION. MID LEVEL LAPSE RATES WILL TAKE ON HIGH PLAINS VALUES AS H85 TO H5 LAPSE RATES APPROACH NEAR ADIABATIC VALUES AT 8 C/KM. DISMAL LL MOISTURE IN PLACE WILL BE HIGHLY OFF SET BY AMPLE MID LEVEL COOLING/STEEP MID LEVEL LAPSE RATES/AND ADDED ASCENT ON THE LEFT EXIT REGION OF A POTENT 80-90 KNOT UPPER LEVEL JET STREAK. PROGGED SB CAPE VALUES OF 1100-1600 J/KG WILL BE MORE THAN SUFFICIENT TO ALLOW FOR INTENSE UPDRAFTS...ESPECIALLY IN THE SW WHERE THE AFOREMENTIONED PARAMETERS WILL BE BEST COLLOCATED...INCLUDING 0-6 KM BULK SHEAR OF 30 TO 35 KNOTS. HAVE ADDED SEVERE MENTION IN THE SOUTH DUE TO THESE CONCERNS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS...ESPECIALLY WITH 1)DECENT CAPE IN THE HAIL GROWTH ZONE 2)SUBSTANTIALLY DRY AIR ALOFT/INVERTED V SOUNDINGS/LOW WET BULB ZERO AT APPROX 7KFT AND PROGGED SFC-MID LEVEL THETA-E DIFF OF GREATER THAN 20K. NOT RULING OUT DAMAGING WINDS OR HAIL IN THE NORTH...JUST EXPECT BEST COVERAGE OF SEVERE TS TO RESIDE IN THE SOUTHERN THIRD OF THE FA WHERE BETTER UPPER LEVEL SUPPORT IS EXPECTED. LINGERING SFC TROUGH ACROSS THE FA LOOKS TO BE THE FOCUS POINT FOR INITIATION LATE THIS MORNING/EARLY THIS AFTERNOON. EXPECTING A SITUATION SIMILAR TO YESTERDAY WHERE NUMEROUS TS DEVELOPED/CONGEALED AND PUSHED E/SE WITH THE MEAN FLOW. WEAK 0-3 KM SHEAR /10-15 KNOTS/ LOOKS TO AGAIN LIMIT DEVELOPMENT OF A SELF SUSTAINING LINEAR CONVECTIVE SYSTEM. HOWEVER...SHORTLIVED BOWING SEGMENTS WILL BE POSSIBLE. THINGS WILL WIND DOWN THIS EVENING AS HEATING IS LOST AND UPPER WAKE SUBSIDENCE LOOKS TO SETTLE INTO THE FA. MONDAY...HAVE CONTINUED LOW CHANCE POPS IN THE EAST WHERE CYCLONIC FLOW AND STEEP LAPSE RATES PER H5 TEMPS AT -18C WILL BE IN PLACE...SUPPORTING CONVECTION. NO STRONG CONCENTRATED MID LEVEL IMPULSES ARE PROGGED AT THIS POINT...BUT ONE MAY BE IN THE CARDS GIVEN THE NATURE OF THIS SYSTEM. THIS WOULD INCREASE CONVECTIVE CHANCES AND ALLOW BETTER COVERAGE. WILL HOLD ONTO PREVIOUS FORECAST FOR NOW. HAVE RAISED TEMPS TODAY PER H8 MIXING...WITH H8 TEMPS SIMILAR TO YESTERDAY. HAVE LOWERED HIGHS MONDAY...ESPECIALLY IN THE NW WHERE LONG FETCH SUBSIDENT FLOW WILL HOLD TEMPS IN THE 60S AT BEH...SOME 15 DEGREES BELOW NORMAL. HAVE ALSO LOWERED MINS SOME MONDAY NIGHT...WITH CLEAR SKIES/LIGHT WINDS/AND DRY AIR IN PLACE. LONG TERM (TUESDAY THROUGH SATURDAY)... STRONG CONSISTENCY IN THE MEDIUM RANGE MODELS CONTINUES...WITH LITTLE DIFFERENCE IN THE OPERATIONAL EURO AND THE GFS. A COMPARISON OF THE H500 FIELDS ARE NEARLY IDENTICAL...WITH SOME SLIGHT PLACEMENT DIFFERENCES WITH SFC FEATURES ON WEDNESDAY AND THURSDAY. WILL USE AND BLEND OF NAM12 AND THE GFS FOR THE TUESDAY PERIOD...THEN TRANSITION TOWARDS THE EURO SOLUTION WITH ITS STRONG CONSISTENCY THE LAST FEW DAYS. HIGH CONFIDENCE IN THE TUES/WED TIMEFRAME WITH ABV NORMAL CONFIDENCE IN THE THURS-SAT TIMEFRAME. TUESDAY THROUGH WEDNESDAY... TUESDAY LOOKS TO BE THE BEST DAY OF THE WEEK FOR THOSE WITH OUTDOOR PLANS...JUST BRING ALONG SOME SUNSCREEN AS PLENTY OF SUNSHINE AND DRY CONDITIONS AS SFC RIDGING AND UPPER LVL RIDGING MOVE ACROSS THE REGION. SHRTWV WILL APPROACH TOWARDS EARLY WEDNESDAY AND WILL POSSIBLY BRING SOME SHOWERS AND THUNDERSTORMS EARLY MORNING ON INTO THE REST OF THE DAY. DEPENDING ON THE AMOUNT OF CLOUD COVER DAMPENING THE HEATING/INSTABILITY...DECENT ENVIRON FOR MULTICELLULAR STORMS... MAY BE STRONG WITH GUSTY WINDS AND HAIL AS THREATS. EURO HAS BEEN HINTING THAT THE PRECIP COULD END OVERNIGHT INTO THURSDAY AS LAPSE RATES COLLAPSE...INSTABILITY IS LACKING...SLIGHT RIDGE MOVES OVER THE REGION AND A POSSIBLE LACK OF TRIGGER MAY ALL COMBINE FOR A LULL IN THE PRECIP CHCS. HAVE LOWERED THE POPS FOR THE OVERNIGHT PERIOD TO 25 TO START THE TREND FOR A DRIER OVERNIGHT PERIOD INTO THURSDAY. SLIGHTLY BELOW NORMAL TUESDAY...SEASONAL TEMPS WEDNESDAY. THURSDAY THROUGH SATURDAY... FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN TIER OF THE CONUS...WITH SFC HIGH ACROSS THE SOUTHERN APP MTNS AND UPPER LVL RIDGING OVER THE SE STATES. SFC BOUNDARY WELL TO THE WEST...PLENTY OF MOISTURE ACROSS THE REGION WITH DEWPTS INTO THE 60S...WILL CONTINUE LOW END CHC POPS WITH A BETTER CHC IN THE AFTERNOON WITH DIURNAL/PULSE ACTIVITY MOST LIKELY. BUFKIT SUGGESTS THAT SOME CAPPING MAY BE IN PLACE AND LIMIT THE ACTIVITY...TREND TO WATCH AS MID LVL WARMING STARTING TO SHOW A TREND IN THE MODELS AS H850-700 BUMP UP QUICKLY THURSDAY AFTERNOON. BOUNDARY STARTS TO SAG SOUTH AND EAST FRIDAY INTO SATURDAY...DECENT CHCS FOR PRECIP EACH DAY...CHCS SHOULD START TO LESSEN AS YOU GO LATER INTO THE WEEKEND WITH OVER INTO SUNDAY LOOKING MOSTLY DRY. SLIGHTLY ABV NORMAL THURSDAY AND A BIT WARMER FOR FRIDAY...THEN JUST A BIT ABV NORMAL FOR SATURDAY. MODELS AREA STARTING TO HINT A POSSIBLE BIG TIME WARMUP IN ABOUT 8-10 DAYS...SOME SUPPORT FROM THE PNA AND EPO INDEXES...MAY WE HIT OUR FIRST MID 90S OF THE YEAR...WITH HEAT INDICES IN THE 100S? WILL HAVE TO WATCH THE GROUND MOISTURE AS IT WILL PLAY BIG IN LIMITING ANY SIGNIFICANT HEAT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...CHAMBERLAIN LONG TERM...SCHOTT AVIATION...SCHOTT UPDATE...MURPHY/SIMPSON
Hazardous weather outlook, Jun 22, 4:25 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT SUN JUN 22 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 425 AM EDT SUN JUN 22 2008 /325 AM CDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...ESPECIALLY SOUTH OF US HIGHWAY 30...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. STRONG STORMS MAY BE POSSIBLE WEDNESDAY...MORE LIKELY WILL BE LOCALLY HEAVY RAINFALL POSSIBLY PRODUCING FLOODING AND SIGNIFICANTLY REDUCING VISIBILITIES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE NEEDED LATE THIS MORNING AND ON INTO THE EVENING HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND DANGEROUS LIGHTNING AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. STRONG STORMS MAY BE POSSIBLE WEDNESDAY...MORE LIKELY WILL BE LOCALLY HEAVY RAINFALL SIGNIFICANTLY REDUCING VISIBILITIES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCHOTT
In the hours before
Local storm report, Jun 22, 8:37 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 AM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL FORT WAYNE 41.07N 85.14W
06/21/2008 E1.00 INCH ALLEN IN AMATEUR RADIO
&&
EVENT NUMBER 01585
BJSLocal storm report, Jun 22, 8:42 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 AM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG BIG LONG LAKE 41.56N 85.23W
06/21/2008 LAGRANGE IN AMATEUR RADIO
2 FOOT DIAMETER TREE DOWN
&&
EVENT NUMBER 01586
BJSLocal storm report, Jun 22, 8:44 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 AM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 3 E SOUTH WHITLEY 41.09N 85.57W
06/21/2008 E0.70 INCH WHITLEY IN AMATEUR RADIO
&&
EVENT NUMBER 01587
BJSLocal storm report, Jun 22, 12:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1156 AM HAIL 2 NW ELKHART 41.71N 86.00W
06/22/2008 M0.50 INCH ELKHART IN COCORAHS
&&
EVENT NUMBER 01588
SKIPPERLocal storm report, Jun 22, 12:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL NAPPANEE 41.45N 85.98W
06/22/2008 M0.50 INCH ELKHART IN FIRE DEPT/RESCUE
&&
EVENT NUMBER 01589
SKIPPERLocal storm report, Jun 22, 12:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1215 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 3 WSW WHITE PIGEON 41.78N 85.70W
06/22/2008 M0.25 INCH ST. JOSEPH MI AMATEUR RADIO
PEA SIZE HAIL FROM 1205 TO 1211
&&
EVENT NUMBER 01590
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:35 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 55 min |
| Jun 21, 8:52 PM EDT | Areal Flood Advisory | IWX | Kosciusko | 3 hr |
| Jun 22, 12:04 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Whitley | 19 min |
| Jun 22, 1:07 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski, Starke | 53 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Miami | 50 min |
| Jun 22, 1:59 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 37 min |
| Jun 22, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 62 min |
| Jun 22, 2:51 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 54 min |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 56 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 49 min |
| Jun 22, 3:39 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 51 min |
| Jun 22, 4:06 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 39 min |
| Jun 22, 7:28 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.